U.S. doctors online nowAsk doctors free
Top answers from doctors based on your search:
Disclaimer

How long after taking antibiotics does it take for birth control pills to be completely effective again

A 30-year-old member asked:
Dr. Padmavati Garvey
A Verified Doctoranswered
A US doctor answeredLearn more
A few days: This is not as common as people fear. If you are experiencing diarrhea or vomiting wile taking your antibiotics then this could effect the absorption... Read More
Dr. Heidi Fowler
Psychiatry 25 years experience
Which antibiotic?: Most antibiotics don't render oral contraceptives ineffective. We would need to know which antibiotic you are referring to.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
A 20-year-old female asked:
Dr. Jeff Livingston
Obstetrics and Gynecology 22 years experience
No effect : That antibiotic does not affect birth control pills
A 33-year-old member asked:
Dr. Anatoly Belilovsky
Pediatrics 35 years experience
According to ...: ...British nhs, of all the antibiotics, only Rifampin requires extra protection: http://www.Nhs.Uk/conditions/contraception-guide/pages/antibiotics... Read More
A 26-year-old female asked:
Dr. Alan Patterson
Obstetrics and Gynecology 42 years experience
Yes most def: When you are on bc pills and take antibiotics you are supposed to use back up birth control, please do a home urine pt.
A member asked:
Dr. Jeff Livingston
Obstetrics and Gynecology 22 years experience
Breakthrough bleed: Breakthrough bleeding (bleeding at the wrong time) is very common on birth control. It happens in about 1/3 of users. Its no big deal and usually sel... Read More
A 17-year-old female asked:
Dr. Martin Raff
Infectious Disease 56 years experience
Very unlikely: The antibiotics are not a probable cause for prolonging your reaction to bcps (if that is what it is). If the nausea was due to the bcps it will proba... Read More
A 26-year-old female asked:
Dr. Mary David
Specializes in Obstetrics and Gynecology
Not the problem: Masturbation is normal and healthy and does not cause bleeding.The pill should not be causing bacteria in your urine especially if u r on antibiotics ... Read More
A 40-year-old member asked:
Dr. Yash Khanna
Family Medicine 57 years experience
7 days after: 7 days after you have finished the course of antibiotics.
A 38-year-old member asked:
Dr. Anna Guarna
Dentistry 35 years experience
Yes: Just remember that antibiotics can make some birth control pills less effective (more chance of getting pregnant)...Check with your gyn/possibly take ... Read More
A 32-year-old member asked:
Dr. David Kurss
Obstetrics and Gynecology 39 years experience
Yes: The pill doesn't lose it's effectiveness while using most other medications, including almost all antibiotics. An exception is the antibiotic Rifampin... Read More

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership